Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
188 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of Melatonin?

I have been using melatonin with my son and myself to aide in sleep for about a year now taking breaks with the medication at least once a month as directed. But I ve been hearing a lot of info on possible long term side effects to the medication. So I purchased some magnesium citrate and want to start using them but again have been mixed information. Me and my son are also vitamin D deficit so we take vital D every day with food we were taking vitamin D and calcium but to b honest found it on sale with out the calcium but find that there seems to be a difference in its effectiveness. I have a disorder where I cannot properly digest, milk, fruits, vegetables, nuts. Sucks lol. So my vitamin intake is essential and of course I don t want to cause my son any long term harm
Mon, 2 Jul 2018
Report Abuse
Internal Medicine Specialist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

Melatonin usually safe but higher doses it may cause side effects like depression, bleeding disorders aggravation, diabetes aggravation, seizure disorder, transplant recipients may interfere with immunosuppressive therapy. I think you also have irritable bowel syndrome or malobsorption syndrome lead to vitamin deficiencies. You need to get it done stool examination and endoscopy. Please consult your gastroentrologist he will examine and treat you accordingly.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What are the side effects of Melatonin?

Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice. Melatonin usually safe but higher doses it may cause side effects like depression, bleeding disorders aggravation, diabetes aggravation, seizure disorder, transplant recipients may interfere with immunosuppressive therapy. I think you also have irritable bowel syndrome or malobsorption syndrome lead to vitamin deficiencies. You need to get it done stool examination and endoscopy. Please consult your gastroentrologist he will examine and treat you accordingly. Hope I have answered your query. Let me know if I can assist you further.